MAUDE Adverse Event Report: NUVASIVE, INC. NUVASIVE SPHERX II -MAS DEFORMITY SPINAL SYSTEM; THORACOLUMBOSACRAL PEDICLE SCREW SYSTEM

NUVASIVE, INC. NUVASIVE SPHERX II -MAS DEFORMITY SPINAL SYSTEM; THORACOLUMBOSACRAL PEDICLE SCREW SYSTEM
Model Number 7070000
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Failure of Implant (1924)
Date of Event 04/13/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
No product has been returned for evaluation as product remains in-situ.A review of the x-ray picture confirms the alleged event.No revision procedure will be performed at this time.Labeling review: potential adverse events and complications: ".Potential risks identified with the use of this system, which may require additional surgery, include: bending, fracture or loosening of implant component(s)." ".These devices can break when subjected to the increased load associated with delayed union or nonunion." ".Patient education: the patient should be made aware of the limitations of the implant and potential risks of the surgery.The patient should be instructed to limit postoperative activity, as this will reduce the risk of bent, broken or loose implant components.The patient must be made aware that implant components may bend, break or loosen even though restrictions in activity are followed." post-operative warnings ".Damage to the weight-bearing structures can give rise to loosening of the components, dislocation and migration as well as to other complications." product remains in-situ.
 
Event or Problem Description
A patient underwent index surgery on (b)(6) 2017 for a single level cortical screw fusion from l3 to l4 level.On (b)(6) 2018 a revision procedure was performed to extend the fusion of l3-s1 levels.During a routine follow up it as discovered that a screw on the right side of the l4 level had fractured.As per reporter, patient is asymptomatic and no revision procedure will be performed at this time.

Brand Name
NUVASIVE SPHERX II -MAS DEFORMITY SPINAL SYSTEM
Common Device Name
THORACOLUMBOSACRAL PEDICLE SCREW SYSTEM
Manufacturer (Section D)
NUVASIVE, INC.
7475 lusk blvd
san diego CA 92121
MDR Report Key7492670
Report Number2031966-2018-00053
Device Sequence Number13501321
Product Code NKB
UDI-Device Identifier00887517204028
UDI-Public00887517204028
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K102514
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 05/07/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Model Number7070000
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/13/2018
Initial Report FDA Received Date05/07/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age71 YR